MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION MUSTANG; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION MUSTANG; CATHETER, BILIARY, DIAGNOSTIC
Model Number 24674
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/24/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that shaft break occurred.The target lesion was located in an arteriovenous fistula in a tortous unspecified vessel.A 8.0 x 60, 75cm mustang balloon catheter was advanced for dilation.However, during procedure, the balloon broke off in the patient and had to be retrieved.Broken pieces were removed with a snare and forceps.The device came out in three pieces.No further information available.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Device evaluated by mfr.: mustang device was received for analysis.The shaft of the device was received in three sections due to three shaft breaks and the balloon material was received in three sections due to two complete circumferential balloon tears.A visual examination identified that the balloon was not folded which indicates that the balloon was subjected to positive pressure.Two complete balloon circumferential tears were identified.The first tear was located approximately 10mm distal of the proximal balloon sleeve and the second was located approximately 40mm proximal of the distal tip.This type of damage most probably occurred when the device was being withdrawn through the sheath.The rated burst pressure for this device as per mustang specification is 20 atmospheres.A visual and microscopic examination observed damage to the tip of the device.This type of damage is consistent with resistance being encountered and excessive force being applied to the device when crossing the lesion.A visual and tactile examination found the shaft of the device to have completely detached at three locations.The first break was located approximately 70mm distal of the hub/manifold.The second and third breaks were located at both the distal and proximal balloon bonds.Severe stretching damage was also noted to the distal section of the detached shaft.This type of damage is consistent with excessive tensile force being applied to the device.A visual examination found one of the markerbands to have completely detached from the device.The detached markerband was not returned for analysis.The second markerband was undamaged and in place on the shaft.No other issues were identified during the product analysis.

Brand Name
MUSTANG
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key10988430
Report Number2134265-2020-17275
Device Sequence Number19719864
Product Code FGE
UDI-Device Identifier08714729793885
UDI-Public08714729793885
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
K141521
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/13/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/14/2023
Device Model Number24674
Device Catalogue Number24674
Device Lot Number0026182240
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/17/2020
Initial Date Received by Manufacturer 11/25/2020
Supplement Date Received by Manufacturer01/05/2021
Initial Report FDA Received Date12/10/2020
Supplement Report FDA Received Date01/13/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;